Alert archive / Kentucky / Flash Flood Watches in 2012

Flash Flood Watch 1, NWS Wilmington, OH

March 15, 201212 counties in Kentucky; 9 counties in Ohio; 4 counties in Indiana

NWS Wilmington, OH issued this flash flood watch at Mar 15, 2012, 3:51 PM EDT for 12 counties in Kentucky; 9 counties in Ohio; 4 counties in Indiana. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 15, 2012, 3:51 PM EDT (19:51 UTC)
Expired
Mar 16, 2012, 5:58 AM EDT
In force
14 hr
Issued by
NWS Wilmington, OH
Flood severity
None
All 25 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Highland County, OH, Hocking County, OH, Pike County, OH, Ross County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WGUS61 KILN 151951
FFAILN

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
351 PM EDT THU MAR 15 2012


INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-160500-
/O.NEW.KILN.FF.A.0001.120315T1951Z-120316T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
351 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST INDIANA...KENTUCKY 
  AND OHIO...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  INDIANA...DEARBORN...OHIO...RIPLEY AND SWITZERLAND. IN 
  KENTUCKY...BOONE...BRACKEN...CAMPBELL...CARROLL...GALLATIN... 
  GRANT...KENTON...LEWIS...MASON...OWEN...PENDLETON AND 
  ROBERTSON. IN OHIO...ADAMS...BROWN...CLERMONT...HAMILTON... 
  HIGHLAND...HOCKING...PIKE...ROSS AND SCIOTO. 

* THROUGH FRIDAY MORNING

* AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY
  TONIGHT. THIS WILL COMBINE WITH AN UNSEASONABLY WARM AND MOIST
  AIRMASS IN PLACE ACROSS THE AREA TO PRODUCE OCCASIONAL
  THUNDERSTORMS OVERNIGHT. SOME OF THE STORMS WILL BE CAPABLE OF
  PRODUCING HEAVY DOWNPOURS. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN
  BE EXPECTED WITH THE STRONGER STORMS....WITH ISOLATED HIGHER
  AMOUNTS POSSIBLE. HEAVY RAINFALL FELL ACROSS PARTS OF THE AREA
  EARLIER TODAY. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN
  RAPID RUNOFF INTO AREA CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS, CREEKS
AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH AREA. 
PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER AND BE
PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND FLOODING
OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
3 follow-up statements
386 
WGUS61 KILN 160152
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
952 PM EDT THU MAR 15 2012

INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-161100-
/O.CON.KILN.FF.A.0001.000000T0000Z-120316T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
952 PM EDT THU MAR 15 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EDT FRIDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...OHIO...
   RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN... 
  CAMPBELL...CARROLL...GALLATIN...GRANT...KENTON...LEWIS... 
  MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS... 
  BROWN...CLERMONT...HAMILTON...HIGHLAND...HOCKING...PIKE...ROSS 
  AND SCIOTO. 

* UNTIL 7 AM EDT FRIDAY

* AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY
  TONIGHT. THIS WILL COMBINE WITH AN UNSEASONABLY WARM AND MOIST
  AIRMASS IN PLACE ACROSS THE AREA TO PRODUCE OCCASIONAL
  THUNDERSTORMS OVERNIGHT. SOME OF THE STORMS WILL BE CAPABLE OF
  PRODUCING HEAVY DOWNPOURS. RAINFALL AMOUNTS OF 1 TO 2 INCHES CAN
  BE EXPECTED WITH THE STRONGER STORMS....WITH ISOLATED HIGHER
  AMOUNTS POSSIBLE. HEAVY RAINFALL HAS ALREADY FALLEN ACROSS PARTS
  OF THE AREA. ANY ADDITIONAL HEAVY RAINFALL WILL RESULT IN RAPID
  RUNOFF INTO AREA CREEKS AND STREAMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
693 
WGUS61 KILN 160757
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
357 AM EDT FRI MAR 16 2012

INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-161100-
/O.CON.KILN.FF.A.0001.000000T0000Z-120316T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
357 AM EDT FRI MAR 16 2012

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM EDT THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST INDIANA...KENTUCKY AND OHIO...INCLUDING
  THE FOLLOWING AREAS...IN SOUTHEAST INDIANA...DEARBORN...OHIO...
  RIPLEY AND SWITZERLAND. IN KENTUCKY...BOONE...BRACKEN...
  CAMPBELL...CARROLL...GALLATIN...GRANT...KENTON...LEWIS...
  MASON...OWEN...PENDLETON AND ROBERTSON. IN OHIO...ADAMS...
  BROWN...CLERMONT...HAMILTON...HIGHLAND...HOCKING...PIKE...ROSS
  AND SCIOTO.

* UNTIL 7 AM EDT THIS MORNING

* UPPER LEVEL DISTURBANCES WILL PUSH ACROSS THE OHIO VALLEY EARLY
  THIS MORNING. THIS WILL COMBINE WITH AN UNSEASONABLY WARM AND
  MOIST AIRMASS IN PLACE ACROSS THE AREA TO PRODUCE OCCASIONAL
  THUNDERSTORMS OVERNIGHT. SOME OF THE STORMS MAYBE CAPABLE OF
  PRODUCING HEAVY DOWNPOURS. HEAVY RAINFALL HAS ALREADY FALLEN
  ACROSS PARTS OF THE AREA. ANY ADDITIONAL HEAVY RAINFALL WILL
  RESULT IN RAPID RUNOFF INTO AREA CREEKS AND STREAMS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT FLOODING OF SMALL STREAMS...
CREEKS AND OTHER DRAINAGE AREAS IS POSSIBLE WITHIN THE WATCH
AREA. PEOPLE IN THE WATCH AREA SHOULD KEEP AN EYE ON THE WEATHER
AND BE PREPARED FOR IMMEDIATE ACTION SHOULD HEAVY RAINS AND
FLOODING OCCUR OR A FLASH FLOOD WARNING BE ISSUED.

&&

$$
457 
WGUS61 KILN 160958
FFAILN

FLOOD WATCH
NATIONAL WEATHER SERVICE WILMINGTON OH
558 AM EDT FRI MAR 16 2012


INZ073>075-080-KYZ089>100-OHZ073-074-077>082-088-161100-
/O.CAN.KILN.FF.A.0001.000000T0000Z-120316T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-ROSS-
HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
INCLUDING THE CITIES OF...VERSAILLES...LAWRENCEBURG...
RISING SUN...VEVAY...CARROLLTON...WARSAW...BURLINGTON...
INDEPENDENCE...ALEXANDRIA...OWENTON...WILLIAMSTOWN...FALMOUTH...
BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
CHILLICOTHE...LOGAN...CINCINNATI...MILFORD...GEORGETOWN...
HILLSBORO...WEST UNION...PIKETON...PORTSMOUTH
558 AM EDT FRI MAR 16 2012

...FLASH FLOOD WATCH IS CANCELLED...

THE CHANCE FOR WIDESPREAD HEAVY RAIN THIS MORNING HAS
DECREASED...THEREFORE THE FLASH FLOOD WATCH FOR PORTIONS OF
SOUTHEAST INDIANA...KENTUCKY AND OHIO HAS BEEN CANCELLED.


$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood watch went out at Mar 15, 2:18 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Mar 15, 2:18 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
218 PM EDT THU MAR 15 2012

.SYNOPSIS...
A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
OHIO VALLEY THROUGH THE WEEKEND. THUNDERSTORMS WILL BE POSSIBLE
THROUGH THIS TIME AS THESE FEATURES COMBINE WITH AN UNSTABLE
AIRMASS. TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE
WEEKEND AND INTO NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEAKENING COMPLEX OF THUNDERSTORMS WILL EXIT OUR AREA TO THE EAST
THIS AFTERNOON. AFTER 2 PM...SOME CLEARING WILL OCCUR FROM WEST TO
EAST...WITH A REBOUND OF TEMPERATURES INTO THE LOW 70 EXPECTED BY
LATE AFTERNOON ACROSS THE WESTERN HALF OF THE FORECAST AREA. A
BOUNDARY LAYER THAT HAS BEEN STABILIZED BY TODAYS CONVECTION WILL
LIKELY RESULT IN FAIR WEATHER WEST OF I-75 FOR THE REMAINDER OF
THIS AFTERNOON. ISOLATED ACTIVITY WILL BE POSSIBLE IN THE
EAST...ONCE THE CURRENT COMPLEX IS OUT OF THE AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
NEBULOUS PATTERN CONTINUES THROUGH THE SHORT TERM TIME FRAME. WEAK
DISTURBANCES WILL KEEP SHOWERS AND THUNDERSTORMS IN THE FORECAST
THROUGH SUNDAY. SOUTHERLY FLOW WILL KEEP ABOVE NORMAL TEMPERATURES
ACROSS THE AREA WITH HIGH TEMPERATURES IN THE 70S EXPECTED EACH
DAY. PRECIPITATION WILL BEGIN TO TAPER OFF SUNDAY AFTERNOON AS THE
UPPER LEVEL RIDGE BUILDS INTO THE AREA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
UPPER LEVEL RIDGE WILL ESTABLISH ITSELF ACROSS THE AREA THROUGH
THE REMAINDER OF THE LONG TERM. THIS WILL ALLOW FOR THE
CONTINUATION OF WELL ABOVE NORMAL TEMPERATURES AND FOR GENERALLY
DRY CONDITIONS ACROSS THE FA. HIGH TEMPERATURES EACH DAY WILL BE AT
LEAST IN THE 70S WITH A FEW LOCATIONS ACROSS SOUTHERN PORTIONS OF
THE FA NEARING THE 80 DEGREE MARK. NORMAL HIGH TEMPERATURES THIS
TIME OF YEAR ARE IN THE UPPER 40S TO THE LOWER 50S.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A WEAK UPPER LEVEL RIDGE CURRENTLY OVER THE REGION WILL GRADUALLY
INTENSIFY THROUGH THE TAF PERIOD AND INTO THE WEEKEND. AN UPPER
LEVEL DISTURBANCE CURRENTLY GENERATING A COMPLEX OF SHOWERS AND
THUNDERSTORMS OVER SOUTHERN ILLINOIS WILL RIDE ALONG THE RIDGE AND
TRAVERSE THE OHIO VALLEY LATER THIS EVENING INTO TONIGHT.

THE FIRST WAVE OF CONVECTION HAS CLEARED ALL THE TAF SITES AND THE
REMAINDER OF THIS AFTERNOON SHOULD BE GENERALLY QUIET ACROSS THE
AREA WITH VFR CONDITIONS. WHILE IT REMAINS UNCERTAIN HOW MUCH THE
ATMOSPHERE WILL RECOVER THROUGH THE REMAINDER OF THE AFTERNOON DUE
TO LINGERING WIDESPREAD CIRRUS...THE WARM AND MOIST AIRMASS OVER
THE REGION SHOULD ALLOW FOR ADDITIONAL SHOWERS AND STORMS LATER
TONIGHT AS THE UPPER DISTURBANCE APPROACHES. LATEST MODEL RUNS
OFFER NO CLEAR SIGNALS IN TERMS OF COVERAGE/TIMING/LOCATION
THOUGH...SO ONLY INTRODUCED VCTS WITHIN A FEW HOURS AFTER 00Z.
HOWEVER...IT DOES APPEAR THAT THE SOUTHERN TAF SITES WILL SEE THE
BEST CHANCES FOR PRECIPITATION TONIGHT.

AS THE DISTURBANCE MOVES THROUGH...CEILINGS WILL GRADUALLY DROP
AFTER 00Z. CANNOT RULE OUT SOME MVFR CEILINGS TONIGHT THROUGH
FRIDAY MORNING...AS WELL AS THE POSSIBILITY FOR MORE SHOWERS AND
STORMS ON FRIDAY AS ADDITIONAL WEAK DISTURBANCES MOVE THROUGH.
HOWEVER...KEPT MENTION OUT OF TAFS FOR NOW DUE TO LINGERING
UNCERTAINTY.

OUTLOOK...THUNDERSTORMS ARE POSSIBLE FRIDAY AND THROUGH THIS
WEEKEND.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...NOVAK
NEAR TERM...LATTO
SHORT TERM...NOVAK
LONG TERM...NOVAK
AVIATION...KURZ
Hazardous weather outlook, Mar 15, 10:48 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EDT THU MAR 15 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-161500-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
1048 AM EDT THU MAR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA
TODAY. MAINLY SMALL HAIL AND LOCALIZED FLOODING WILL BE POSSIBLE
FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 15, 12:06 PM EDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1206 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1133 AM     HAIL             CLARKSVILLE             39.40N 83.98W
03/15/2012  E1.00 INCH       CLINTON            OH   TRAINED SPOTTER

&&

ASL
Local storm report, Mar 15, 12:11 PM EDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1211 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1128 AM     HAIL             4 WSW FINNEYTOWN        39.20N 84.57W
03/15/2012  E1.00 INCH       HAMILTON           OH   PUBLIC

            VIA BROADCAST MEDIA

&&

BINAU
Local storm report, Mar 15, 12:30 PM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1230 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     FLASH FLOOD      CINCINNATI              39.14N 84.51W
03/15/2012                   HAMILTON           OH   LAW ENFORCEMENT

            WATER POURING OVER BEECHMONT AVENUE NEAR STANLEY ROAD

1045 AM     FLASH FLOOD      CINCINNATI              39.14N 84.51W
03/15/2012                   HAMILTON           OH   LAW ENFORCEMENT

            6 INCHES OF WATER FLOWING ACROSS FT WASHINGTON WAY AND
            I-471 ONRAMP.

1045 AM     FLASH FLOOD      CINCINNATI              39.14N 84.51W
03/15/2012                   HAMILTON           OH   LAW ENFORCEMENT

            1.5 FEET OF WATER FLOWING ACROSS FT WASHINGTON WAY.

&&
Special weather statement, Mar 15, 2:32 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
232 PM EDT THU MAR 15 2012

OHZ064-065-073-074-151930-
FAIRFIELD OH-HOCKING OH-PICKAWAY OH-ROSS OH-
232 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROSS...PICKAWAY...
WESTERN HOCKING AND SOUTHWESTERN FAIRFIELD COUNTIES THROUGH 330 PM
EDT...

AT 228 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR STATE
ROUTE 207 AT US ROUTE 22...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WILLIAMSPORT...SOUTH
BLOOMFIELD...ASHVILLE...LOGAN ELM VILLAGE...CIRCLEVILLE AND KINGSTON.

ALSO...CLARKSBURG...DARBYVILLE...COMMERCIAL POINT...DUVALL...PICKAWAY
COUNTY AIRPORT...AW MARION STATE PARK...SLATE RUN METRO PARK AND
RINGGOLD ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3978 8262 3941 8269 3952 8326 3981 8324

LATTO
Special weather statement, Mar 15, 3:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
329 PM EDT THU MAR 15 2012

OHZ042-051-060-061-152015-
DARKE OH-MIAMI OH-MONTGOMERY OH-PREBLE OH-
329 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PREBLE...
NORTHWESTERN MONTGOMERY...WESTERN MIAMI AND SOUTHEASTERN DARKE
COUNTIES THROUGH 415 PM EDT...

AT 325 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR CASTINE...
MOVING EAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...ARCANUM...WEST
MILTON...TROY...TIPP CITY...PLEASANT HILL...PIQUA AND COVINGTON.

ALSO...ITHACA...ABBOTTSVILLE...GORDON...VERONA...PITSBURG...UNION
CORNERS...PHILLIPSBURG AND POTSDAM ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.

LAT...LON 4019 8420 3992 8412 3983 8464 4001 8470

LATTO
Special weather statement, Mar 15, 3:49 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
349 PM EDT THU MAR 15 2012

OHZ054-063-064-152030-
FAYETTE OH-MADISON OH-PICKAWAY OH-
349 PM EDT THU MAR 15 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PICKAWAY...SOUTHERN
MADISON AND NORTHERN FAYETTE COUNTIES THROUGH 430 PM EDT...

AT 341 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
JEFFERSONVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG AND MOUNT
STERLING.

ALSO...BOOKWALTER...MIDWAY...MADISON MILLS...DERBY...DEER CREEK LAKE
AND PANCOASTBURG ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3981 8319 3957 8320 3960 8363 3971 8362

LATTO

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 4:38 AM EDTSpecial Weather StatementILNGreenup37 min
Mar 15, 6:03 AM EDTSpecial Weather StatementILNLewis27 min
Mar 15, 8:55 AM EDTSpecial Weather StatementILNCarroll, Gallatin, Grant65 min
Mar 15, 10:11 AM EDTSpecial Weather StatementILNBoone, Kenton49 min
Mar 15, 10:27 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Kenton3 hr
Mar 15, 10:51 AM EDTSpecial Weather StatementILNBracken, Mason54 min
Mar 15, 4:51 PM EDTSpecial Weather StatementILNBoone, Campbell, Carroll, Gallatin, Grant, Kenton and 2 more69 min
Mar 15, 5:06 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant39 min
Mar 15, 5:15 PM EDTSevere Thunderstorm WarningILNGrant, Owen45 min
Mar 15, 5:39 PM EDTAreal Flood AdvisoryILNBoone, Carroll, Gallatin, Grant, Kenton, Owen and 1 more3 hr
Mar 15, 5:40 PM EDTSevere Thunderstorm WarningILNBoone, Carroll, Gallatin, Grant, Owen35 min
Mar 15, 5:45 PM EDTSevere Thunderstorm WarningILNBracken, Pendleton45 min
Mar 15, 5:59 PM EDTSevere Thunderstorm WarningILNBoone, Gallatin, Grant, Kenton, Owen46 min
Mar 15, 6:06 PM EDTFlash Flood WarningILNCarroll, Gallatin, Owen2 hr
Mar 15, 6:09 PM EDTSevere Thunderstorm WarningILNBracken, Mason, Pendleton, Robertson36 min
Mar 15, 6:22 PM EDTAreal Flood AdvisoryILNBracken, Campbell, Kenton, Mason, Pendleton, Robertson3 hr
Mar 15, 6:29 PM EDTSevere Thunderstorm WarningILNBracken, Campbell, Kenton, Pendleton46 min
Mar 15, 7:15 PM EDTSpecial Weather StatementILNLewis, Mason60 min
Mar 15, 3:29 AM EDTSpecial Weather StatementILNRoss31 min
Mar 15, 3:45 AM EDTSpecial Weather StatementILNScioto30 min
Mar 15, 4:10 AM EDTSpecial Weather StatementILNRoss35 min
Mar 15, 4:49 AM EDTSpecial Weather StatementILNLicking26 min
Mar 15, 4:55 AM EDTSpecial Weather StatementILNLicking35 min
Mar 15, 5:56 AM EDTAreal Flood AdvisoryILNFairfield, Licking3 hr
Mar 15, 7:16 AM EDTSpecial Weather StatementILNFairfield, Hocking, Licking59 min
Mar 15, 7:30 AM EDTRiver Flood AdvisoryILNLicking6 hr
Mar 15, 7:34 AM EDTAreal Flood AdvisoryILNFairfield, Hocking3 hr
Mar 15, 8:07 AM EDTAreal Flood WarningILNFairfield, Licking6 hr
Mar 15, 8:49 AM EDTSpecial Weather StatementILNFairfield, Hocking, Pickaway, Ross56 min
Mar 15, 9:11 AM EDTSpecial Weather StatementILNButler, Warren64 min
Mar 15, 9:23 AM EDTSpecial Weather StatementILNAuglaize37 min
Mar 15, 10:17 AM EDTSpecial Weather StatementILNButler28 min
Mar 15, 10:18 AM EDTSevere Thunderstorm WarningILNWarren27 min
Mar 15, 11:03 AM EDTFlash Flood WarningILNClermont, Hamilton, Warren2 hr
Mar 15, 11:18 AM EDTSevere Thunderstorm WarningILNClinton, Warren30 min
Mar 15, 11:30 AM EDTAreal Flood AdvisoryILNAdams, Brown, Clinton, Highland, Pike, Ross and 1 more3 hr
Mar 15, 11:45 AM EDTSpecial Weather StatementILNAdams, Brown, Clermont, Clinton, Hamilton, Highland and 4 more60 min
Mar 15, 11:55 AM EDTSpecial Weather StatementILNFayette, Greene, Pickaway65 min
Mar 15, 11:59 AM EDTAreal Flood AdvisoryILNClinton, Fayette, Greene, Highland, Ross3 hr
Mar 15, 12:17 PM EDTRiver Flood AdvisoryILNLicking5 hr
Mar 15, 1:59 PM EDTAreal Flood AdvisoryILNLicking2 hr
Mar 15, 2:32 PM EDTSpecial Weather StatementILNFairfield, Pickaway58 min
Mar 15, 3:29 PM EDTSpecial Weather StatementILNMiami46 min
Mar 15, 3:49 PM EDTSpecial Weather StatementILNFayette41 min
Mar 15, 4:18 PM EDTSpecial Weather StatementILNAuglaize42 min
Mar 15, 4:26 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin34 min
Mar 15, 4:48 PM EDTSpecial Weather StatementILNShelby42 min
Mar 15, 4:57 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan33 min
Mar 15, 5:07 PM EDTSevere Thunderstorm WarningILNAuglaize, Logan, Shelby38 min
Mar 15, 5:24 PM EDTSevere Thunderstorm WarningILNAuglaize, Hardin, Logan, Shelby36 min
Mar 15, 5:42 PM EDTSevere Thunderstorm WarningILNLogan, Shelby48 min
Mar 15, 6:20 PM EDTAreal Flood AdvisoryILNShelby115 min
Mar 15, 6:24 PM EDTSpecial Weather StatementILNButler, Hamilton, Preble51 min
Mar 15, 6:25 PM EDTSevere Thunderstorm WarningILNLogan, Shelby33 min
Mar 15, 6:42 PM EDTSevere Thunderstorm WarningILNButler, Montgomery, Preble, Warren32 min
Mar 15, 6:53 PM EDTSpecial Weather StatementILNBrown52 min
Mar 15, 9:34 AM EDTSpecial Weather StatementILNFayette, Union41 min
Mar 15, 4:29 PM EDTSpecial Weather StatementILNOhio61 min
Mar 15, 5:46 PM EDTSevere Thunderstorm WarningILNFayette, Union, Wayne44 min

Nearby

Flash Flood Watches in Kentucky, 2012Flash Flood Watches in Ohio, 2012Flash Flood Watches in Indiana, 2012Every flash flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.